Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 12, NWS Lubbock, TX

May 29, 2006Lubbock County, Texas

NWS Lubbock, TX issued this tornado warning at May 29, 2006, 4:58 PM CDT for Lubbock County, Texas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 29, 2006, 4:58 PM CDT (21:58 UTC)
Expired
May 29, 2006, 5:30 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Lubbock County, TX

The radar

The Lubbock radar (KLBB), 11 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2006-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1598 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2006-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1598 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 292159
TORLUB
TXC303-292230-
/O.NEW.KLUB.TO.W.0012.060529T2158Z-060529T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
458 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  LUBBOCK COUNTY IN NORTHWEST TEXAS.

* UNTIL 530 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGIST WERE 
OBSERVING A WEAK LANDSPOUT TORNADO IN EAST LUBBOCK. THE TORNADO IS 
MOVING NORTH AT 15 MPH. 

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE EAST LUBBOCK. 
RANSOM CANYON AND IDALOU.

A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
      3362 10182

$$
3 follow-up statements
000 
WWUS54 KLUB 292206
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
504 PM CDT MON MAY 29 2006

TXC303-292230-
/O.CON.KLUB.TO.W.0012.000000T0000Z-060529T2230Z/
LUBBOCK TX-
504 PM CDT MON MAY 29 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LUBBOCK
COUNTY...

AT 501 PM CDT...THE WEAK LANDSPOUT TORNADO JUST EAST OF LUBBOCK 
APPEARS TO HAVE DISSIPATED. ADDITIONAL LANDSPOUT TORNADOES ARE 
POSSIBLE OVER EASTERN LUBBOCK COUNTY. REMAIN ALERT...AND PREPARE TO 
TAKE SHELTER INDOORS SHOULD A FUNNEL OR TORNADO BE OBSERVED. 

SOME LOCATIONS NEAR THIS STORM INCLUDE RANSOM CANYON...IDALOU...AND 
LUBBOCK.

A WEAK TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON MOBILE 
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
      3362 10182

$$
000 
WWUS54 KLUB 292219
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
518 PM CDT MON MAY 29 2006

TXC303-292230-
/O.CON.KLUB.TO.W.0012.000000T0000Z-060529T2230Z/
LUBBOCK TX-
518 PM CDT MON MAY 29 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LUBBOCK
COUNTY...

AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE SEVERAL COLLIDING OUTFLOW BOUNDARIES OVER LUBBOCK COUNTY. 
THUNDERSTORMS REMAIN IN THE WARNED AREA...AND ADDITIONAL LANDSPOUTS 
CAN NOT BE RULED OUT. THEREFORE THE TORNADO WARNING REMAINS IN 
EFFECT. 

SOME LOCATIONS IN THE WARNED AREA ARE RANSOM CANYON AND IDALOU AND 
LUBBOCK INTERNATIONAL AIRPORT.

A LANDSPOUT TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW ABANDON 
MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID 
WINDOWS.

LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
      3362 10182

$$
000 
WWUS54 KLUB 292224
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
522 PM CDT MON MAY 29 2006

TXC303-292230-
/O.CON.KLUB.TO.W.0012.000000T0000Z-060529T2230Z/
LUBBOCK TX-
522 PM CDT MON MAY 29 2006

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR LUBBOCK
COUNTY...

AT 519 PM CDT...WEATHER SPOTTERS WITH THE CITY OF LUBBOCK REPORTED A 
LANDSPOUT TORNADO NEAR LUBBOCK INTERNATIONAL AIRPORT ALONG 
INTERSTATE 27. THE LANDSPOUT TORNADO WAS MOVING NORTHWEST AT 15 MPH. 

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE INTERSTATE 27 
NORTH OF LUBBOCK AND THE AIRPORT.

MOTORISTS SHOULD REMAIN ALERT. DO NOT DRIVE INTO THE TORNADO WHICH 
MAY LOOK LIKE A LARGE DUST DEVIL.

LAT...LON 3354 10185 3346 10181 3351 10163 3370 10168
      3362 10182

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 29, 3:19 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 29, 3:19 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
319 PM CDT MON MAY 29 2006

.SHORT TERM...
BOUNDARY THAT MOVED DOWN FROM THE PANHANDLE EARLIER THIS AFTERNOON
APPEARS TO HAVE STALLED. CONVERGENCE IS NOT TERRIBLY STRONG IN ANY
LOCATION...BUT BEST COMBINATION OF WEAKEST CAP AND MAXIMIZED
CONVERGENCE IS ALONG THE BOUNDARY ACROSS THE NERN FCST AREA. MOST
RECENT VISIBLE IMAGES SHOW A THIN LINE OF CUMULUS DEVELOPING IN THAT
AREA. THIS AREA WILL ALSO HAVE BETTER WINDS ALOFT COMPARED WITH
FARTHER SOUTH DOWN THE LINE WHERE WINDS ALOFT WILL REMAIN VERY WEAK.
THUS WITH BEST CHANCE OF DEVELOPMENT AND ORGANIZATION ACROSS THE
NORTHEAST WILL RUN WITH CHANCE POPS THERE AND SLIGHT CHANCE
EVERYWHERE ELSE EXCEPT NEAR THE NEW MEXICO STATE LINE WHERE MOISTURE
SHOULD REMAIN LACKING FOR MOST OF THE NIGHT. WILL ALSO HAVE TO SEE
IF NAM IDEA OF BACKING AN MCS INTO THE NERN PART OF THE AREA LATE
TONIGHT HOLDS ANY WEIGHT. TYPICALLY WE DO NOT SEE THAT VERY OFTEN
BUT CONVECTION MIGHT BE ABLE TO SUSTAIN ITSELF INTO A FAIRLY STIFF
LOW LEVEL JET. CANNOT IGNORE THE MODEL COMPLETELY AND WILL RUN WITH
SLIGHT CHANCE WORDING ERN ZONES LATE TONIGHT AND PAST SUNRISE
TUESDAY. FINALLY...LOW LEVEL MOISTURE SHOULD BE HELD BACK FARTHER
WEST TUESDAY...MUCH NEARER THE NEW MEXICO STATE LINE WHILE A COLD
FRONT IS PROGGED TO PROGRESS THROUGH THE ERN PANHANDLE/WRN OKLAHOMA
DURING THE DAY. GREATEST CONVECTIVE POTENTIAL LATE TOMORROW
AFTERNOON WILL BE ACROSS THE NERN ZONES ONCE AGAIN AS THIS FRONT
NEAR THE AREA. DRYLINE ACROSS THE WEST MAY IGNITE IF CAP CAN BE
BROKEN...SOMETHING THE CURRENT MODEL RUNS SUGGEST WILL NOT HAPPEN.
HOWEVER THREAT IS GREAT ENOUGH TO CONTINUE SLIGHT CHANCE MENTION
THERE.

TEMPS TONIGHT PROBLEMATIC WITH RAINFALL POTENTIAL AND UNCERTAIN
AMOUNT OF CLOUD COVER. WITH SFC MOISTURE EXPECTED TO RETURN TO ALL
OF THE AREA BY SUNRISE LOWS ACROSS THE NW SHOULD BE HIGHER THAN THIS
MORNING. FOR HIGHS TUESDAY WILL CONTINUE TO RUN ABOVE GUIDANCE
NUMBERS AS THAT TREND HAS YIELDED GOOD RESULTS FOR SEVERAL WEEKS
NOW. BIGGEST CONCERN IS ACROSS THE EAST WHERE FRONTAL INCURSION
FURTHER SOUTH THAN PROGGED OR A CONVECTIVE SOLUTION CLOSE TO THE NAM
DEPICTION WOULD YIELD COOLER TEMPS.

.LONG TERM...
12Z MODEL SOLUTIONS CONSISTENT WITH SHORTWAVE...CURRENTLY PASSING
ACROSS OREGON AND NEVADA...ROTATING AROUND LARGER TROUGH ACROSS THE
WEST. THIS DISTURBANCE SHOULD EMERGE OVER THE NORTHERN HIGH PLAINS
BY LATE TUESDAY/EARLY WEDNESDAY. THE DISTURBANCE...AIDED BY
CONVECTION...WILL HELP PUSH A COLD FRONT SOUTH INTO THE AREA. THE
EXACT ARRIVAL TIME OF THE BOUNDARY WILL BE HIGHLY DEPENDENT THE
STRENGTH...TIMING AND EXACT LOCATION OF CONVECTION THAT DEVELOPS IN
THE VICINITY OF THE FRONT. IN ANY CASE...STILL APPEARS A MCS WILL
FORM ALONG AND BEHIND THE FRONT TUESDAY EVENING...SOMEWHERE FROM SE
COLORADO TO SW KANSAS OR IN THE PANHANDLES...THEN TRANSLATE SE ALONG
THE BOUNDARY. APPEARS THERE IS STILL AN OPPORTUNITY FOR THE MCS TO
CLIP THE NORTHEASTERN CWA BY EARLY WEDNESDAY AND HAVE MAINTAINED
CHANCE POPS WITH THAT IN MIND. FRONT SHOULD THEN MAKE ITS WAY
THROUGH THE CWA DURING THE DAY WEDNESDAY...WITH MOIST EASTERLY FLOW
OVER THE AREA THURSDAY. HENCE...HAVE COOLED TEMPERATURES A BIT MORE
ON WEDNESDAY AND MAINTAINED MID 80S MOST AREAS THURSDAY. ALSO HAVE
KEPT THE CHANCE /30 POPS/ OF SHOWERS AND THUNDERSTORMS IN THE
FORECAST FROM WEDNESDAY NIGHT THROUGH THURSDAY. SURFACE BASED
INSTABILITY LOOKS FAIRLY MODEST /1000 J/KG OR LESS/...BUT 0-6 KM
BULK SHEAR DOES IMPROVE INTO THE 20 TO 30 KNOT RANGE...SUGGESTING A
BETTER CHANCE OF STORM ORGANIZATION GIVEN INITIATION.
HOWEVER...UPPER LEVEL FLOW IS STILL QUITE WEAK.

BEYOND THURSDAY...RIDGE WILL AGAIN BUILD UP ACROSS WEST TEXAS FROM
THE WEST. THIS SHOULD PUT THE REGION IN NORTH TO NORTHEAST MID-LEVEL
FLOW...WHICH SHOULD SUPPRESS THE OPPORTUNITY FOR APPRECIABLE
PRECIPITATION. ADDITIONALLY...THE INCREASING LOWER ATMOSPHERIC
TEMPERATURES /THICKNESSES/ SUPPORT A WARMING TREND HEADING INTO THE
WEEKEND AND POSSIBLY INTO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  92  57  82 /  10  20  20  30
TULIA         63  92  58  83 /  20  30  30  30
PLAINVIEW     65  92  61  82 /  20  20  20  30
LEVELLAND     63  93  61  86 /  20  20  20  20
LUBBOCK       66  92  65  84 /  20  20  20  20
BROWNFIELD    66  94  63  85 /  20  20  20  20
CHILDRESS     68  94  65  86 /  30  30  30  30
SPUR          68  94  64  86 /  20  30  30  30
ASPERMONT     71  95  65  88 /  20  30  30  30

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07/23

In the hours before

Local storm report, May 29, 3:30 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LUBBOCK TX
330 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             1 N BRICE               34.72N 100.89W
05/28/2006  E1.75 INCH       HALL               TX   PUBLIC

            RPTD ALONG TX HWY 70.

0630 PM     HAIL             8 SSW LAKEVIEW          34.57N 100.75W
05/28/2006  E0.75 INCH       HALL               TX   PUBLIC

            PENNY HAIL COVERED THE GROUND

&&

TLINDLEY
Special weather statement, May 29, 4:41 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
441 PM CDT MON MAY 29 2006

TXZ035-036-292215-
CROSBY TX-LUBBOCK TX-
441 PM CDT MON MAY 29 2006

...STRONG THUNDERSTORM ACROSS LUBBOCK AND CROSBY COUNTIES...

AT 439 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 3 MILES NORTHEAST OF SLATON...MOVING NORTHEAST AT
15 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR RALLS. LOCALLY STRONG
WIND GUSTS TO 55 MPH AND SMALL HAIL CAN BE EXPECTED FROM THESE
STORMS.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 5:33 PM CDTTornado WarningLUBLynn27 min
May 29, 6:17 PM CDTSevere Thunderstorm WarningLUBGarza43 min
May 29, 6:26 PM CDTSevere Thunderstorm WarningLUBCrosby45 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.